Diasakos T (2021) Dynamically complete markets under Brownian motion. Mathematics and Financial Economics, 15 (4), pp. 719-745. https://doi.org/10.1007/s11579-021-00294-1
This paper investigates how continuous-time trading renders complete a financial market in which the underlying risk process is a Brownian motion. A sufficient condition, that the instantaneous dispersion matrix of the relative dividends is non-degenerate, has been established in the literature for single-commodity, pure-exchange economies with many heterogenous agents where the securities’ dividends as well as the agents’ utilities and endowments include flows during the trading horizon which are analytic functions. In sharp contrast, the present analysis is based upon a different mathematical argument that assumes neither analyticity nor a particular underlying economic environment. The novelty of our approach lies in deriving closed-form expressions for the dispersion coefficients of the securities’ prices. To this end, we assume only that the pricing kernels and dividends satisfy standard growth and smoothness restrictions (mild enough to allow even for options). In this sense, our sufficiency conditions apply irrespectively of preferences, endowments or other structural elements (for instance, whether or not the budget constraints include only pure exchange).
Dynamically complete markets; Endogenously complete markets; Brownian motion; Dispersion coefficients
Mathematics and Financial Economics: Volume 15, Issue 4
|Publication date online||29/04/2021|
|Date accepted by journal||15/02/2021|